MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030060
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: after doing a successful evlt procedure,when the pa tried to remove the laser out of the sheath, the tip of the fiber detached and remained inside of the sheath.There was no patient impact due to this event.The disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch evlt fiber.A visual review of the fiber noted that the gold tip tube had detached from the fiber and remained inside of the tre-sheath.Dried blood and biomaterial were noted inside of the tre-sheath.Dimensional measurements of the returned devices noted the devices met all manufacturing dimensional specifications for this product family.The fiber was determined to be correctly assembled per manufacturing specifications, as evidenced by proper crimp marks on the tube tip and adhesive present.The customer's reported complaint description of the "tip of the fiber remained in the sheath tip" is confirmed.A definitive root cause cannot be determined at this time.The most likely cause was the buildup of dried blood that was pulled into the distal end of the sheath as the fiber was withdrawn.This would have compromised the sheath lumen id, causing the gold tip to not be able to smoothly slide through the shaft.Force exerted while withdrawing against the resistance would cause the tip to detach.A lot history records search for the nevertouch kit revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.The instructions for use, which is supplied to the end user with this catalog number, contains the following statement "precaution: prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7506215
Report Number1319211-2018-00044
Device Sequence Number13521762
Product Code GEX
UDI-Device IdentifierH787114030060
UDI-PublicH787114030060
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2020
Device Catalogue NumberH787114030060
Device Lot Number5245675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1